MAUDE Adverse Event Report: EXACTECH, INC. BIPOLAR HEAD 53MM; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED

EXACTECH, INC. BIPOLAR HEAD 53MM; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED
Catalog Number BP-2853
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Fall (1848); Joint Dislocation (2374)
Date of Event 01/24/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this patient's hip was revised approximately 3.5 years post initial operation.The patient fell down and had dislocation of bipolar cup.Next day, this patient went to see a doctor and surgeon found out disassociation of femoral head from bipolar cup via imaging system when he performed a closed/manual reduction by using imaging system.In this situation, he decided to perform revision surgery and femoral head and bipolar cup were replaced to new ones.This femoral head came off this bipolar cup without disassociation of locking ring.
 
Additional Manufacturer Narrative
D10 - concomitants: (b)(6), 188-00-09 -wedge plasma s/o sz 9.H3: customer has indicated that the product is in process of being returned for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: h6, h11.The complaint device was evaluated, and the reported event was not confirmed.Operative notes and/or medical records were not provided for review of usage/technique.A review of complaint history determined that no further action is required as no trends were identified.A definitive root cause was unable to be determined; it may be due to soft tissue tension, implant positioning, the reported patient fall and/or implant selection.However, the failure could not be confirmed because relevant patient information, images, or radiographs were not provided.Dislocation is a known risk, as outlined in the ifu.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections was corrected: d4.Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.

Brand Name
BIPOLAR HEAD 53MM
Common Device Name
PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH
2320 nw 66th court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville, FL 32653
3523771140
MDR Report Key21364026
Report Number1038671-2025-00849
Device Sequence Number12866020
Product Code KWY
UDI-Device Identifier10885862105028
UDI-Public10885862105028
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K905370
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2023
Device Catalogue NumberBP-2853
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2025
Supplement Date Received by Manufacturer10/20/2025
12/12/2025
Initial Report FDA Received Date02/12/2025
Supplement Report FDA Received Date11/06/2025
12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/23/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale